MAUDE Adverse Event Report: SUREFIRE MEDICAL, INC. SUREFIRE PRECISION INFUSION SYSTEM; DIAGNOSTIC INTRAVASCULAR CATHETER

SUREFIRE MEDICAL, INC. SUREFIRE PRECISION INFUSION SYSTEM; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number SPS-21150-35
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device disposed of by the customer.
 
Event or Problem Description
The physician was preparing to perform a liver embolization procedure.The celiac artery was accessed using a 5f angiographic catheter.The surefire precision infusion system was inserted into the angiographic catheter, but resistance was felt and the device stopped advancing.The physician attempted to retract the surefire precision from the angiographic catheter, but the device did not move.In accordance with the ifu, the physician was advised by a surefire representative to stop retracting against resistance and remove the surefire precision and the angiographic catheter from the patient as a single unit.Against advice, the physician continued to pull on the surefire precision, which resulted in breakage of the catheter shaft approximately 130cm from the proximal end.The tip of the surefire precision remained lodged in the angiographic catheter.The angiographic catheter with the surefire precision tip lodged inside were removed from the patient.The physician completed the procedure with another angiographic catheter and microcatheter.There was no patient injury.

Brand Name
SUREFIRE PRECISION INFUSION SYSTEM
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
SUREFIRE MEDICAL, INC.
6272 w. 91st avenue
westminster CO 80031
MDR Report Key5759259
Report Number3010909876-2016-00001
Device Sequence Number625775
Product Code DQO
UDI-Device Identifier00857136004095
UDI-Public0857136004095
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2018
Device Catalogue NumberSPS-21150-35
Device Lot Number160303A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2016
Initial Report FDA Received Date06/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1